16 Indiana students hospitalized after getting shot with insulin by mistake

PHOTO: McKenzie Center For Innovation And TechnologyPlayGoogle Maps Street View
WATCH 16 Indiana students mistakenly given insulin shots

Sixteen students at an Indiana career center were hospitalized after they were accidentally injected with shots of insulin during what was meant to be a tuberculosis skin test, the school district said.

The error happened Monday at the McKenzie Center for Innovation and Technology in Indianapolis, according to a statement from the Metropolitan School District of Lawrence Township.

"Immediate action was taken to care for those students" and they were transported to area hospitals for observation, the statement read.

A spokeswoman with the school district told ABC News on Tuesday that all the students had since been released from the hospital.

PHOTO: McKenzie Center For Innovation And Technology Google Maps Street View
McKenzie Center For Innovation And Technology

The insulin shots were administered during the tuberculosis test with medical personnel from the Community Health Network.

"We have full confidence that the events of today are isolated in nature and will be addressed swiftly by the Community Health Network," the school district said.

The health care center said in a statement to ABC News that they were "working closely with MSD of Lawrence Township to determine the cause of the error and to evaluate processes. The safety of students in our care is a top priority."

Insulin is used for people with diabetes to help control the amount of blood sugar in a person’s body. Side effects of the hormone can include redness, swelling, weight gain and constipation, according to the U.S. National Library of Medicine.